Texas, 2005

Hail in Texas, April 24, 2005

April 24, 2005 · NWS CRP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 24, 8:40 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 24, 8:40 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 PM CDT SUN APR 24 2005

.UPDATE...STRENGTHENING DYNAMICS ARE WINNING OUT THIS EVENING AND
CONVECTION HAS INCREASED OVER THE RIO GRANDE.  WILL UPDATE TO RAISE
POPS TAPERED FROM HIGH END CHANCE OUT WEST TO SLIGHT CHANCE ALONG
THE COAST AS THE BEST INSTABILITY REMAINS OVER THE RIO GRANDE PLAINS.

94

&&

.PREVIOUS DISCUSSION...
.UPDATE...CONVECTION OVER MEXICO IS HAVING A HARD TIME MAKING IT
ACROSS THE BORDER AS IT MOVES INTO DRIER...MORE STABLE AIR.  00Z CRP
SOUNDING SHOWS ATMOSPHERIC MOISTURE CONTENT INCREASING THROUGHOUT
THE COLUMN BUT STRONG CAPPING INVERSION BETWEEN H85 AND H7.
MID-LEVEL SHORTWAVE MOVING ACROSS NORTHERN MEXICO MAY BE ABLE TO
SUSTAIN SOME ELEVATED THUNDER THIS EVENING ACROSS THE FAR WESTERN
COUNTIES BUT WILL REMOVE MENTION OF THIS ACROSS THE REMAINDER OF THE
AREA AND WILL LEAN TOWARDS SHOWERS FOR THE REST OF THE NIGHT.
FAIRLY DRY PROFILE BELOW H85 WILL MAKE IT A BIT MORE DIFFICULT FOR
THIS PRECIP TO REACH THE GROUND WITH SOME EVAPORATION LIKELY...SO DO
NOT EXPECT MORE THAN SOME LIGHT SHOWERS ACROSS THE EAST.  HAVE
LOWERED MIN TEMPS A FEW DEGREES ACROSS THE INLAND COASTAL PLAINS
OVERNIGHT WHERE DRY CONDITIONS...LIGHT WINDS AND PARTLY CLOUDY SKIES
WILL ALLOW TEMPS TO COOL INTO THE UPPER 50S TO NEAR 60. WILL NOT
CHANGE FORECAST FOR TOMORROW AT THIS POINT AS INCREASING MOISTURE
AND DYNAMICS WILL LEAD TO BETTER PRECIP CHANCES THROUGH TOMORROW
EVENING.  SLIGHT RISK CLIPS THE NORTHEAST COUNTIES TOMORROW AND
SUSPECT THAT THIS AREA MAY BE ON THE TAIL END OF ANY SYSTEM THAT
DOES DEVELOP.

&&

.MARINE...WINDS WILL GENERALLY REMAIN BELOW CAUTION CRITERIA
OVERNIGHT ALTHOUGH MAY SEE SLIGHT STRENGTHENING OF THE LLJ PUSH THE
GULF WATERS INTO LOW-END SCEC CONDITIONS FOR A PERIOD.  WINDS WILL
INCREASE ON MONDAY AS GRADIENT TIGHTENS.  THIS WILL LEAD TO SMALL
CRAFT ADVISORY CONDITIONS BY THE AFTERNOON.

&&

.AVIATION...ISOLATED CONVECTION ACROSS THE SIERRA MADRE IS EXPECTED
TO WEAKEN AS IT PUSHES TWDS LAREDO.  HOWEVER...A BRIEF SHRA OR GUSTY
WIND MAY OCCUR BY MIDNIGHT NEAR LAREDO.  STRATUS WL DEVELOP DURING
THE MORNING HOURS ON MON ACROSS MUCH OF THE CWA.  CEILINGS WL BE
MAINLY RIGHT NEAR THE UPPER LIMIT OF MVFR.  MAY SEE A FEW SPRINKLES
OR VERY LIGHT SHRAS ACROSS THE ERN AREAS ON MON MORNING.

&&

.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI  63 85 65 85 62 / 10 20 05 00 00
VICTORIA        56 82 61 85 58 / 10 40 20 00 00
LAREDO          64 93 67 91 65 / 30 20 05 00 00
ALICE           60 89 65 88 61 / 10 20 05 00 00
ROCKPORT        65 80 66 79 63 / 10 30 20 00 00
COTULLA         58 89 61 88 56 / 20 20 05 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

94/MJ...UPDATE/MARINE
80/MB...AVIATION/MESO
Hazardous weather outlook, Apr 24, 5:00 AM CST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT SUN APR 24 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241700-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT SUN APR 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY DURING THE
DAY ON MONDAY OVER THE VICTORIA AREA...WITH A STORM OR TWO BECOMING
STRONG TO SEVERE OVER THE VICTORIA AREA. SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED ON MONDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JD/GW

The radar

The Corpus Christi radar (KCRP), 194 km away, was scanning. The volume nearest the first event began at 03:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Webb

When
April 24, 9:45 PM CST
Where
Webb County, Laredo
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.550, -99.467

Reported at Loop 20 and Clark.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447223.